How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 13288
Experience:  Experienced in a wide range of clinical settings including emergency medicine.
11269312
Type Your Dermatology Question Here...
Dr. P. Jyoti is online now

I have a red near my mouth that hasn’t gone away for 18

Customer Question

I have a red mark near my mouth that hasn’t gone away for 18 months. Can you give me advice on treating it?
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: 18 months. Zovirax improves it but it doesn’t ever go away completely
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: no
Submitted: 16 days ago.
Category: Dermatology
Expert:  Dr. P. Jyoti replied 16 days ago.

Hello, my name is***** thank you for your question. I am a qualified MD with 18 years’ experience and I am happy to work with you on this.

Expert:  Dr. P. Jyoti replied 16 days ago.

Can you share a pic of the mark?

Customer: replied 16 days ago.
Thank you! Yes, I’ll take a photo now
Customer: replied 16 days ago.
This is the least red it ever looks
Customer: replied 16 days ago.
I’ll try to find a photo when it was worse
Customer: replied 16 days ago.
At some times it turned into a pimple and cold sore but most of the time it’s just red
Customer: replied 16 days ago.
That’s another photo from a little while ago. I’ll try to find a better quality one
Expert:  Dr. P. Jyoti replied 16 days ago.

Thank you, ***** ***** reviewed your pics. Please hold on while I type out your answer. This can take a few minutes.

Expert:  Dr. P. Jyoti replied 16 days ago.

This appears to be perioral dermatitis.

This is a rash like mark which is often associated with steroid ointment use and harsh cosmetics.

You should go over your cosmetics and try to limit them as far as possible, and not use any strong ones.

If you use any steroid ointments like OTC hydrocortisone or nasal sprays,etc you should stop them.

Meanwhile apply Differin gel or other anti acne gel twice daily on this.

This is often sufficient, but if it persists you have to go to your doctor for this.

Hope I have been able to clarify the situation for you and helped in resolving your query.
If you need more help, please let me know so l can continue to assist you.
Thank you and I wish you the best of health - stay safe!
Dr. P. Jyoti

Customer: replied 16 days ago.
I don’t really apply cosmetics to that area - I’ll occasionally apply foundation or wear lip gloss on my lips. I have only regularly applied Zovirax but for a period of time (maybe just two weeks) used daktacort
Customer: replied 16 days ago.
Ok. How long should I apply differin gel twice daily for? Eg how many weeks?
Customer: replied 16 days ago.
Thanks a lot for your help
Expert:  Dr. P. Jyoti replied 16 days ago.

You should try for a month. If it persists, you should go to your doctor.

Customer: replied 16 days ago.
Is it true that birth control pills can worsen the condition? If so, should I stop taking yaz contraceptive pills?
Customer: replied 16 days ago.
Unfortunately I’ve already seen three doctors about this but they couldn’t find solutions, so said I should speak to a dermatologist
Customer: replied 16 days ago.
Should I keep using Zovirax as well, seeing as it has had a positive effect?
Expert:  Dr. P. Jyoti replied 16 days ago.

Birth control pills need not be stopped.

You should stop the Zovirax when you are using the Differin.

Customer: replied 16 days ago.
Thanks a lot for your help!